Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 150, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 5, 2012, 4:23 PM EDT for 4 counties in Kentucky. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 4:23 PM EDT (20:23 UTC)
- Expired
- Jul 5, 2012, 5:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Laurel County, KY, McCreary County, KY, Pulaski County, KY, Wayne County, KY
The radar
The Knoxville radar (KMRX), 153 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 4:45 PM EDT | TSTM WND DMG | Monticello, KY | SEVERAL TREES DOWN IN TOWN ALONG WITH ABOUT 10 MINUTES OF HAIL UP TO THE SIZE OF DIMES. |
| Jul 5, 4:48 PM EDT | TSTM WND DMG | 2 Sw Monticello, KY | TREES DOWN AND SIDING BLOWN OFF A GARAGE ON MISSOURI HOLLOW ROAD. |
| Jul 5, 5:10 PM EDT | TSTM WND DMG | Sunnybrook, KY | TREES DOWN ON HWY 200. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 11:37 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1407 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1485 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639
WUUS53 KJKL 052023
SVRJKL
KYC125-147-199-231-052130-
/O.NEW.KJKL.SV.W.0150.120705T2023Z-120705T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
423 PM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 530 PM EDT
* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MAGNUM...OR 12 MILES NORTHWEST OF SOMERSET...AND MOVING SOUTH AT 10
MPH.
* LOCATIONS IMPACTED INCLUDE...
SOMERSET...MONTICELLO...STAB...CAINS STORE...POINTER...SHOPVILLE...
BENT...FAUBUSH...NANCY...PULASKI COUNTY PARK...RUTH...FERGUSON...
GRADE...SOMERSET PULASKI AIRPORT...DYKES...ELIHU...NAOMI...
TRIMBLE...MOUNT VICTORY AND MILL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3692 8496 3696 8495 3696 8490 3700 8485
3705 8491 3712 8491 3730 8463 3703 8427
3659 8457 3660 8492 3662 8500 3668 8501
3669 8503 3676 8501 3686 8507
TIME...MOT...LOC 2024Z 352DEG 10KT 3715 8481
WIND...HAIL 60MPH 1.00IN
$$
ABE3 follow-up statements
605
WWUS53 KJKL 052057
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
457 PM EDT THU JUL 5 2012
KYC125-199-052105-
/O.CAN.KJKL.SV.W.0150.000000T0000Z-120705T2130Z/
PULASKI KY-LAUREL KY-
457 PM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAUREL AND
PULASKI COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3692 8496 3696 8495 3696 8490 3700 8485
3683 8458 3693 8434 3659 8457 3660 8492
3662 8500 3668 8501 3669 8503 3676 8501
3686 8507
TIME...MOT...LOC 2055Z 352DEG 10KT 3706 8479
$$
KYC147-231-052130-
/O.CON.KJKL.SV.W.0150.000000T0000Z-120705T2130Z/
MCCREARY KY-WAYNE KY-
457 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
WESTERN MCCREARY COUNTIES UNTIL 530 PM EDT...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FAUBUSH...OR 10 MILES WEST OF SOMERSET...MOVING SOUTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...MILL SPRINGS...FRAZER...BETSEY...STEUBENVILLE...
KIDDER...DELTA...GREGORY...PARNELL...DENNEY...OIL VALLEY...
BARRIER...RITNER...COOPER...COOPERSVILLE...KIDDS CROSSING...
CABELL...SLAVENS...ROCKEYBRANCH AND SUSIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3692 8496 3696 8495 3696 8490 3700 8485
3683 8458 3693 8434 3659 8457 3660 8492
3662 8500 3668 8501 3669 8503 3676 8501
3686 8507
TIME...MOT...LOC 2055Z 352DEG 10KT 3706 8479
WIND...HAIL 60MPH 1.00IN
$$
DUSTY326
WWUS53 KJKL 052111
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
511 PM EDT THU JUL 5 2012
KYC147-231-052130-
/O.CON.KJKL.SV.W.0150.000000T0000Z-120705T2130Z/
MCCREARY KY-WAYNE KY-
511 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
WESTERN MCCREARY COUNTIES UNTIL 530 PM EDT...
AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NAOMI...OR 10 MILES WEST OF SOMERSET...MOVING SOUTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...MILL SPRINGS...BETSEY...STEUBENVILLE...DELTA...
GREGORY...PARNELL...DENNEY...OIL VALLEY...BARRIER...RITNER...
COOPER...COOPERSVILLE...KIDDS CROSSING...SLAVENS...CABELL...
ROCKEYBRANCH...SUSIE...BURFIELD AND ZULA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3692 8496 3696 8495 3696 8490 3700 8485
3683 8458 3693 8434 3659 8457 3660 8492
3662 8500 3668 8501 3669 8503 3676 8501
3686 8507
TIME...MOT...LOC 2112Z 352DEG 10KT 3701 8478
WIND...HAIL 60MPH 1.00IN
$$
DUSTY930
WWUS53 KJKL 052126
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
526 PM EDT THU JUL 5 2012
KYC147-231-052136-
/O.EXP.KJKL.SV.W.0150.000000T0000Z-120705T2130Z/
MCCREARY KY-WAYNE KY-
526 PM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE AND WESTERN MCCREARY
COUNTIES WILL EXPIRE AT 530 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3692 8496 3696 8495 3696 8490 3700 8485
3683 8458 3693 8434 3659 8457 3660 8492
3662 8500 3668 8501 3669 8503 3676 8501
3686 8507
TIME...MOT...LOC 2126Z 352DEG 10KT 3697 8477
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:23 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 5, 3:23 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 323 PM EDT THU JUL 5 2012 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 322 PM EDT THU JUL 5 2012 FIRST ROUND OF CONVECTION CURRENTLY DROPPING SOUTH THROUGH THE AREA WILL DEPART BY 6 PM THIS EVENING. STILL EXPECTING THE MAIN THREAT TO BE DAMAGING WINDS WITH THIS ACTIVITY. ALTHOUGH ATMOSPHERE WILL NOT HAVE LONG TO RECHARGE...ANOTHER AREA OF ENHANCED LAPSE RATES IS DROPPING SOUTH ACROSS SOUTHEAST MICHIGAN AND USING THE TIMING TOOL...WILL REACH OUR NECK OF THE WOODS BETWEEN 01Z AND 02Z. NOT SURE HOW MUCH SEVERE THREAT WILL ACCOMPANY THE SECOND ROUND OF STORMS...BUT IF WE CAN CLEAR OUT EARLY ENOUGH TONIGHT FOR TEMPS TO RECOVER A BIT...WE COULD GENERATE ENOUGH INSTABILITY TO CREATE A CONCERN AGAIN LATE THIS EVENING. THIS WILL HAVE TO BE WATCHED THIS EVENING. THIS ACTIVITY IS EXPECTED TO DEPART SHORTLY AFTER MIDNIGHT. AT THAT POINT...VERY TOUGH TO ANTICIPATE ANY MORE ROUND OF SHOWERS OR STORMS...SO GOING TO TREND TOWARDS A DRY FORECAST FOR THE SECOND HALF OF THE NIGHT. THE AREA WILL REMAIN ON THE EASTERN SIDE OF THE HIGH ON FRIDAY...SO IT APPEARS LOW CHANCE POPS ARE IN ORDER AGAIN FOR FRIDAY AFTERNOON AND EVENING. THE HIGH WILL THEN FOLD OVER ON ITSELF FRIDAY NIGHT INTO SATURDAY BRINGING VERY HOT WEATHER TO THE AREA ON SATURDAY. WITH THE HIGH FOLDING OVER...IT APPEARS OUR TRAIN OF DISTURBANCES FROM THE NORTH MAY BE CUT OFF SETTING UP A DRY DAY...SO PLAN TO KEEP SATURDAY DRY AT THIS TIME. SATURDAY NIGHT SHOULD REMAIN DRY WITH VERY MILD OVERNIGHT READINGS. .LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 322 PM EDT THU JUL 5 2012 THE HIGH WILL FINALLY GET SUPPRESSED TO THE SOUTH LATE IN THE WEEKEND AND ESPECIALLY NEXT WEEK AS A SHORTWAVE TROUGH AXIS SHIFTS SOUTH ACROSS THE OHIO RIVER VALLEY. THIS WILL FINALLY BRING AN END TO OUR RECORD HEAT WAVE ALONG WITH SOME MUCH NEEDED PRECIPITATION. AT THIS TIME...IT LOOKS LIKE MODELS STILL DISAGREE A BIT ON THE TIMING...BUT IT APPEARS SOMETIME BETWEEN SUNDAY AFTERNOON AND MONDAY THE MAIN WAVE WILL DROP SOUTH ACROSS THE AREA. DEPENDING ON THE TIMING...WE COULD SEE ANOTHER SEVERE THREAT. THE FRONT COULD HANG UP IN THE TENNESSEE VALLEY...WHICH COULD ALLOW PRECIPITATION CHANCES TO LINGER THROUGH MIDWEEK. THUS...FORECAST IS GOING TO LOOK MUCH WETTER...WHICH MANY WILL NOT COMPLAIN ABOUT GIVEN OUR RECENT DRY WEATHER. THIS WILL BE A WELCOME PATTERN CHANGE. HIGHS BY NEXT WEEK WILL BE RUNNING IN THE LOW TO MID 80S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 125 PM EDT THU JUL 5 2012 NUMEROUS SHOWERS AND THUNDERSTORMS WILL DROP SOUTHWARD ACROSS EASTERN KENTUCKY THIS AFTERNOON. THIS STORMS WILL PROVIDE SOME VERY GUSTY WINDS AT TIMES. THE STRONGER STORMS COULD GUSTS UP TO 50 KNOTS. THE THUNDERSTORM THREAT MAY DIMINISH TOWARDS 00Z...BUT COULD LINGER A BIT LONGER. BY MIDNIGHT...THINGS WILL TURN MUCH QUIETER AND SHOULD CONTINUE THROUGH TOMORROW MORNING. MORE ISOLATED STORMS WILL BE POSSIBLE FRIDAY AFTERNOON. && .JKL WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT SATURDAY FOR KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. && SHORT TERM...KAS LONG TERM....KAS AVIATION...KAS
Hazardous weather outlook, Jul 5, 4:23 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 423 PM EDT THU JUL 5 2012 KYZ044-050>052-058>060-068-069-104-106>112-114-119-120-070000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- OWSLEY-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... BOONEVILLE...INEZ...PIKEVILLE 423 PM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES WILL PEAK IN 102 TO 107 DEGREE RANGE FOR MOST LOCATIONS ON FRIDAY AND SATURDAY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM SANDY HOOK...TO BARBOURVILLE...TO WHITLEY CITY ON FRIDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN KENTUCKY FROM SUNDAY THROUGH WEDNESDAY. WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KYZ079-080-083>088-113-115>118-070000- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-KNOTT-PERRY- CLAY-LESLIE-LETCHER- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...HINDMAN...HAZARD...MANCHESTER...HYDEN... WHITESBURG 423 PM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... ...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR MOST LOCATIONS EARLY THIS EVENING. THUNDERSTORMS WILL OCCUR THIS EVENING. SEVERE STORMS ARE EXPECTED...CONTAINING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES WILL PEAK IN 102 TO 107 DEGREE RANGE FOR MOST LOCATIONS ON FRIDAY AND SATURDAY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTHEAST OF A LINE FROM SANDY HOOK...TO BARBOURVILLE...TO WHITLEY CITY ON FRIDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN KENTUCKY FROM SUNDAY THROUGH WEDNESDAY. WITH ONGOING DROUGHT CONDITIONS...AN ELEVATED THREAT FOR WILDFIRES WILL PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY ANY WIND DAMAGE...STRONG WIND REPORTS...OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN JACKSON. KAS
In the hours before
Local storm report, Jul 5, 3:59 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
359 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 5 N HINDMAN 37.41N 82.98W
07/05/2012 M64 MPH KNOTT KY MESONET
&&
KASLocal storm report, Jul 5, 4:01 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
401 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG LONDON 37.13N 84.08W
07/05/2012 LAUREL KY EMERGENCY MNGR
POWER POLES SNAPPED ON 4TH STREET.
&&
JCARICOLocal storm report, Jul 5, 4:02 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
402 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 N BERNSTADT 37.19N 84.19W
07/05/2012 LAUREL KY 911 CALL CENTER
*** 1 INJ *** TREE FELL ON MAN ON HAWK CREEK ROAD.
&&
DSTAMPERLocal storm report, Jul 5, 4:10 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
410 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND DMG TYNER 37.35N 83.90W
07/05/2012 JACKSON KY EMERGENCY MNGR
TREE BLOWN ON HOUSE.
&&
DSTAMPERLocal storm report, Jul 5, 4:12 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
412 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG 6 NW MCKEE 37.49N 84.07W
07/05/2012 JACKSON KY EMERGENCY MNGR
ROOF BLOWN OFF AN OUTBUILDING AT SAND GAP.
&&
DSTAMPERLocal storm report, Jul 5, 4:19 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 2 S HYDEN 37.13N 83.37W
07/05/2012 LESLIE KY BROADCAST MEDIA
TREE FELL ON A GARAGE ON WENDOVER RD
&&
MBThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:12 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 33 min |
| Jul 5, 1:17 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Rowan | 43 min |
| Jul 5, 1:21 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 39 min |
| Jul 5, 1:46 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Montgomery, Powell | 44 min |
| Jul 5, 1:57 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 33 min |
| Jul 5, 1:59 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 61 min |
| Jul 5, 2:12 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Floyd, Johnson, Magoffin, Morgan | 48 min |
| Jul 5, 2:16 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 29 min |
| Jul 5, 2:19 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 41 min |
| Jul 5, 2:22 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley, Wolfe | 23 min |
| Jul 5, 2:24 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Magoffin, Menifee, Morgan, Powell, Wolfe | 36 min |
| Jul 5, 2:29 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Magoffin, Martin, Pike | 31 min |
| Jul 5, 2:39 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Magoffin, Morgan, Wolfe | 36 min |
| Jul 5, 2:41 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 34 min |
| Jul 5, 2:44 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Lee, Owsley, Perry, Wolfe | 46 min |
| Jul 5, 2:46 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 14 min |
| Jul 5, 2:47 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley, Pulaski, Rockcastle | 43 min |
| Jul 5, 2:58 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 32 min |
| Jul 5, 3:00 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Lee, Magoffin, Menifee, Montgomery and 3 more | 45 min |
| Jul 5, 3:09 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 36 min |
| Jul 5, 3:14 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Wolfe | 31 min |
| Jul 5, 3:18 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 42 min |
| Jul 5, 3:22 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle | 68 min |
| Jul 5, 3:26 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Jackson, Knott, Lee and 5 more | 47 min |
| Jul 5, 3:49 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 26 min |
| Jul 5, 3:58 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 60 min |
| Jul 5, 4:11 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 59 min |
| Jul 5, 4:34 PM EDT | Flash Flood Warning | JKL | Breathitt, Knott, Leslie, Perry | 2 hr |
| Jul 5, 4:38 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Lee, Owsley, Rockcastle | 2 hr |
| Jul 5, 5:38 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, Whitley | 78 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.